MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40012
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a flow diverter stent implantation procedure in a patient with internal carotid artery aneurysm, when the physician attempted to recapture the subject flow diverter stent the microcatheter would not advance over the subject stent the physician removed the subject stent and the microcatheter into the intermediate catheter and then removed from the patient vasculature.The procedure was completed successfully by replacing the device.There was a surgical delay of 5-10 min due to the device malfunction.No other clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging.During visual/microscopic inspection, the stent delivery wire (sdw) was returned inserted in the microcatheter.The introducer sheath and stent were not returned.The microcatheter was found to be intact.The sdw was found to be kinked in several locations throughout the device.Functional inspection was unable to be performed as the stent was deployed and not returned with the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and preparation/set-up was performed as per the directions for use.Continuous flush was maintained.A.027¿ microcatheter was used with the stent and no allegation was made with the microcatheter.Flow diversion treatment of sidewall on the ica aneurysm ophthalmic was being treated.The anatomy was mildly tortuous.No difficulties were encountered during the procedure.No resistance was encountered during the stent deployment.The stent was attempted to be recaptured once.The stent was removed from the patient.There was 5-10 minute surgical delay.An assignable cause of procedural factors will be assigned to the as reported event of flow diverter stent difficult/unable to recapture into micro-catheter and as analyzed event of stent deployed prematurely during use, sdw kinked/bent as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14569768
Report Number3008881809-2022-00258
Device Sequence Number20277226
Product Code OUT
UDI-Device Identifier07613327386516
UDI-Public07613327386516
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberFDS40012
Device Catalogue NumberFDS40012
Device Lot Number23265857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS OFFSET CATHETER (STRYKER).; AXS OFFSET CATHETER (STRYKER).; BALLAST 90 LONG SHEATH (BALT).; BALLAST 90 LONG SHEATH (BALT).; XT-27 MICROCATHETER (STRYKER).; XT-27 MICROCATHETER (STRYKER).
Patient SexUnknown